Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 4, NWS Tulsa, OK

February 17, 2008Adair County, Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 17, 2008, 8:23 AM CST for Adair County, Cherokee County, Oklahoma. It took effect at Feb 18, 2008, 7:14 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 8:23 AM CST (14:23 UTC)
In effect from
Feb 18, 2008, 7:14 AM CST
Expired
Feb 19, 2008, 5:12 AM CST
In force
22 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

Counties Adair County, OK, Cherokee County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 12.52 ft at Feb 18, 2008, 4:00 PM CST.

actionminormoderate5101502/1702/1802/1902/20
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 17, 3:51 AM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Feb 17, 3:51 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
351 AM CST SUN FEB 17 2008

.DISCUSSION...
LOW PRESSURE SYSTEM HAS BEEN AFFECTING THE AREA EARLY THIS
MORNING. SURFACE LOW WAS LOCATED ACROSS FAR NORTHEAST
OKLAHOMA...WITH THE UPPER LOW OVER MCALESTER. THUNDERSTORMS
PRODUCING WIND GUSTS TO 50 MPH HAD DEVELOPED JUST AHEAD OF THE
500MB LOW IN AN AREA OF ENHANCED LIFT/ELEVATED INSTABILITY THIS
MORNING. THIS ACTIVITY WILL BE MOVING OUT OF NORTHWEST AR SHORTLY.
THE LOW PRESSURE SYSTEM WILL QUICKLY PROGRESS TO THE NORTHEAST AND
DEEPEN TODAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN IN
RESPONSE...AND COMBINED WITH CAA...WINDS WILL BE BREEZY THIS
MORNING AND INTO THE EARLY AFTERNOON HOURS. GUSTS OF 25 TO 35
MILES PER HOUR WILL BE COMMON. PEAK GUSTS TO AROUND 40 MPH WILL
ALSO BE POSSIBLE CLOSER TO THE LOW...SO HAVE ISSUED A WIND
ADVISORY FOR THE NORTHERN PORTION OF THE FORECAST AREA UNTIL 21Z.

REGIONAL TEMPERATURES THIS MORNING HAVE REMAINED WELL ABOVE
FREEZING. DESPITE BEING STRONG...THE LOW PRESSURE SYSTEM HASNT
BEEN WRAPPING THE COLDER TEMPS IN AS FAST AS PREVIOUSLY THOUGHT.
A RAIN/SNOW MIX WILL STILL BE POSSIBLE ACROSS NORTHEAST OKLAHOMA AND
FAR NORTHWEST ARKANSAS TODAY DUE TO COLDER TEMPS ALOFT. WITH
SURFACE TEMPS EXPECTED TO REMAIN ABOVE FREEZING...FEEL THAT ANY
SNOW THAT DEVELOPS WILL HAVE PROBLEMS ACCUMULATING.
HOWEVER...THERE IS THE POSSIBILITY WE COULD SEE SOME QUICK BURSTS
OF WET SNOW...WHICH MAY PRODUCE MINOR ACCUMULATIONS ON GRASSY
SURFACES AND PERHAPS SOME SLUSH ON THE ROADS. WITH THAT
SAID...HAVE DECIDED TO GO AHEAD AND CANCEL THE WINTER WX ADVISORY
SINCE ACCUMULATIONS...IF ANY...WILL LIKELY BE LESS THAN HALF AN
INCH. ROADS SHOULD PRIMARILY REMAIN WET...THOUGH MORNING COMMUTERS
SHOULD STILL REMAIN CAUTIOUS WHEN DRIVING THROUGH AREAS WHERE IT
IS SNOWING.

THE LOW PRESSURE SYSTEM WILL BE NEAR CHICAGO BY THIS
AFTERNOON...WITH THE WRAP AROUND PRECIP QUICKLY COMING TO AN END
FROM SOUTHWEST TO NORTHEAST THROUGH THE MORNING AND EARLY
AFTERNOON HOURS. CLOUD COVER AND CAA WILL KEEP TEMPS FROM WARMING
MUCH TODAY.

SURFACE HIGH PRESSURE MOVES THROUGH THE REGION AND INTO THE
SOUTHEAST U.S. MONDAY AND TUESDAY...BRINGING A RETURN TO
SOUTHERLY LOW LEVEL FLOW. ALOFT...MODELS HAVE AN UPPER LEVEL LOW
UNDERCUTTING THE WEST COAST RIDGE DURING THE FIRST PART OF THE
WEEK. MOISTURE WILL INCREASE AHEAD OF THE ATTENDANT COLD
FRONT...WHICH WILL MOVE THROUGH THE REGION MID WEEK. THE UPPER LOW
OPENS UP AS IT MOVES INTO THE SOUTHERN PLAINS...SO THE FRONT MAY
HAVE A TOUGH TIME MAKING PROGRESS ACROSS THE AREA. ENOUGH
INSTABILITY WILL BE PRESENT DURING THIS TIME FOR THUNDERSTORMS
NEAR THE FRONT. LOW RAIN CHANCES CONTINUE INTO NEXT WEEKEND AS A
SERIES OF SHORTWAVES MOVE THOUGH THE UPPER LEVEL FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  30  48  29 /  60   0   0   0
FSM   47  31  49  27 /  40   0   0  10
MLC   48  30  50  30 /  30   0   0   0
BVO   43  28  44  22 /  80   0   0  10
FYV   41  27  40  22 /  60   0   0  10
BYV   41  27  38  22 /  60   0   0  10
MKO   46  29  46  27 /  40   0   0   0
MIO   40  26  41  23 /  80   0   0  10
F10   47  30  48  29 /  40   0   0   0
HHW   52  35  53  32 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM SUNDAY TO 4 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

AR...WIND ADVISORY FROM 6 AM SUNDAY TO 4 PM SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011.

&&

SHORT TERM...15
LONG TERM....03
Hazardous weather outlook, Feb 17, 4:58 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CST SUN FEB 17 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST SUN FEB 17 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
BRISK AND GUSTY WINDS IN THE WAKE OF THE STRONG UPPER LEVEL
LOW WILL BE VERY NOTICEABLE TODAY. WIND GUSTS OF 25 TO 35 MPH
WILL BE COMMON OVER MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS TODAY. WINDS WILL ONLY BE SLIGHTLY LESS STRONG IN THE
SOUTHEAST. THE UPPER LOW WAS NEAR THE NORTHEAST CORNER OF OKLAHOMA
AT 5 AM AND WAS STARTING TO ACCELERATE TOWARDS THE NORTHEAST INTO
MISSOURI.

A LARGE AREA OF LIGHT RAIN COVERED A LARGE PART OF CENTRAL OKLAHOMA AND
SOME OF THE RAIN WAS MIXED WITH BRIEF PERIODS OF SNOW. SOME MINOR
SNOW ACCUMULATION OF LESS THAN AN INCH IS POSSIBLE NORTH OF INTERSTATE
44 THIS MORNING. SOME RAIN/SNOW MIXTURE IS POSSIBLE IN NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS INTO THE EARLY AFTERNOON. BUT THE RAIN
AND SNOW WILL BE DIMINISHING AS THE UPPER LOW PRESSURE AREA MOVES
NORTHEAST OF OUR REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE NEXT UPPER LEVEL SYSTEM WITH ATTENDANT COLD FRONT IS EXPECT
TO REACH THE OKLAHOMA/ARKANSAS REGION LATE WEDNESDAY AND THURSDAY.
THERE ALSO IS A CHANCE OF A WINTRY MIX OF PRECIPITATION WITH THIS
SYSTEM BUT CONFIDENCE IS CURRENTLY RATHER LOW ON HOW MUCH COLD AIR
WILL BE WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 17, 2:43 AM CST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CST SUN FEB 17 2008

ARZ001-002-010-011-019-020-170945-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON
AR-
243 AM CST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN WASHINGTON...WESTERN CARROLL...NORTHEASTERN CRAWFORD...
     EASTERN BENTON AND MADISON

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

AT 243 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF HIWASSE TO 5 MILES SOUTHEAST OF
WYOLA...MOVING EAST AT 30 MPH.

A LARGE PORTION OF EASTERN WASHINGTON...WESTERN CARROLL...
NORTHEASTERN CRAWFORD...NORTHEASTERN FRANKLIN...EASTERN BENTON AND
MADISON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 345 AM CST.
THESE STORMS HAVE A HISTORY OF BRIEF VERY STRONG WINDS OF 40 TO NEAR
50 MPH AND SMALL HAIL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3649 9343 3592 9347 3592 9349 3588 9350
      3577 9350 3575 9353 3573 9404 3649 9446
      3651 9444
TIME...MOT...LOC 0843Z 270DEG 26KT 3650 9431 3582 9396
Special weather statement, Feb 17, 3:18 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 AM CST SUN FEB 17 2008

ARZ001-002-011-171000-
BENTON AR-CARROLL AR-MADISON AR-
318 AM CST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL...NORTHEASTERN BENTON AND NORTHEASTERN MADISON

AT 318 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF BUSCH TO 6 MILES SOUTHWEST
OF WEATHERS...MOVING NORTHEAST AT 40 MPH.

A LARGE PORTION OF CARROLL...NORTHEASTERN BENTON AND NORTHEASTERN
MADISON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 400 AM CST.
WIND GUSTS OF AROUND 40 MPH HAS BEEN REPORTED WITH THIS LINE OF
THUNDERSTORMS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3650 9330 3614 9329 3613 9344 3587 9353
      3648 9403
TIME...MOT...LOC 0918Z 246DEG 37KT 3650 9388 3588 9357

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 6:28 PM CSTFlash Flood WarningTSAPushmataha4 hr
Feb 16, 6:55 PM CSTFlash Flood WarningTSALatimer, LeFlore4 hr
Feb 16, 9:19 PM CSTRiver Flood WarningTSAPushmataha15 hr
Feb 16, 9:21 PM CSTRiver Flood WarningTSALeFlore52 hr
Feb 17, 4:06 AM CSTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more11 hr
Feb 17, 8:23 AM CSTRiver Flood WarningTSAAdair23 hr
Feb 16, 9:13 PM CSTFlash Flood WarningTSABenton4 hr
Feb 17, 1:43 AM CSTSpecial Weather StatementTSACrawford, Sebastian47 min
Feb 17, 2:13 AM CSTSpecial Weather StatementTSACrawford, Franklin, Washington47 min
Feb 17, 2:43 AM CSTSpecial Weather StatementTSABenton, Carroll, Madison62 min
Feb 17, 3:18 AM CSTSpecial Weather StatementTSACarroll42 min

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.